Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 66, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 19, 2024, 5:14 AM EDT for Dare County, North Carolina. It took effect at Sep 19, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2024, 5:14 AM EDT (09:14 UTC)
- In effect from
- Sep 19, 2024, 8:00 AM EDT
- Expired
- Sep 19, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
594
WHUS42 KMHX 190914
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
514 AM EDT Thu Sep 19 2024
NCZ203-205-192115-
/O.CAN.KMHX.BH.S.0065.000000T0000Z-240920T0000Z/
/O.NEW.KMHX.BH.S.0066.240919T1200Z-240920T0000Z/
/O.CON.KMHX.CF.Y.0023.000000T0000Z-240922T0200Z/
Northern Outer Banks-Hatteras Island-
514 AM EDT Thu Sep 19 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
SATURDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
* WHAT...For the Coastal Flood Advisory, 1 to 2 feet of
inundation above ground level in low-lying areas near shorelines
and tidal waterways. For the Beach Hazards Statement, dangerous
rip currents.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Coastal Flood Advisory, until 10 PM EDT
Saturday. For the Beach Hazards Statement, through this
evening.
* IMPACTS...Up to 2 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways
resulting in an elevated threat of property damage, mainly
around the times of high tide. Rip currents can sweep even the
best swimmers away from shore into deeper water.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 3 PM Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 AM 5.9 2.2 1.2 4 Minor
19/09 PM 5.5 1.8 1.3 4 Minor
20/10 AM 6.1 2.4 1.3 3 Moderate
20/10 PM 5.3 1.6 1.3 3-4 None
21/11 AM 6.2 2.5 1.5 4 Moderate
21/11 PM 5.1 1.4 1.4 4 None
&&
$$
NCZ196-204-192115-
/O.CAN.KMHX.BH.S.0065.000000T0000Z-240920T0000Z/
/O.CON.KMHX.CF.Y.0022.000000T0000Z-240922T0200Z/
East Carteret-Ocracoke Island-
514 AM EDT Thu Sep 19 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
SATURDAY...
...BEACH HAZARDS STATEMENT IS CANCELLED...
* WHAT...For the Coastal Flood Advisory, 1 to 2 feet of inundation
above ground level in low-lying areas near shorelines and tidal
waterways.
* WHERE...Areas along the lower Neuse River, Pamlico, Core and
Back Sounds, and adjacent tidal creeks, and areas along the
beaches, Pamlico Sound, and adjacent tidal creeks.
* WHEN...Until 10 PM EDT Saturday.
* IMPACTS...Up to 2 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways
resulting in an elevated threat of property damage, mainly
around the times of high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 AM 5.3 -0.5 0.9 1 Minor
19/10 PM 5.0 -0.8 1.0 1 Minor
20/10 AM 5.5 -0.3 1.0 1 Moderate
20/11 PM 5.0 -0.8 1.2 1 Minor
21/11 AM 5.6 -0.2 1.2 1 Moderate
21/11 PM 4.7 -1.1 1.1 1 None
&&
$$
NCZ195-199-192115-
/O.CON.KMHX.CF.Y.0022.000000T0000Z-240922T0200Z/
West Carteret-Coastal Onslow-
514 AM EDT Thu Sep 19 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
SATURDAY...
* WHAT...One to two feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, and
areas in North Topsail Beach, the lower New River, and
adjacent tidal creeks.
* WHEN...Until 10 PM EDT Saturday.
* IMPACTS...Up to 2 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways
resulting in an elevated threat of property damage, mainly
around the times of high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 AM 5.3 -0.5 0.9 1 Minor
19/10 PM 5.0 -0.8 1.0 1 Minor
20/10 AM 5.5 -0.3 1.0 1 Moderate
20/11 PM 5.0 -0.8 1.2 1 Minor
21/11 AM 5.6 -0.2 1.2 1 Moderate
21/11 PM 4.7 -1.1 1.1 1 None
&&
$$2 follow-up statements
162
WHUS42 KMHX 191924
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
324 PM EDT Thu Sep 19 2024
NCZ203-205-200900-
/O.EXT.KMHX.CF.Y.0023.000000T0000Z-240922T1400Z/
/O.CON.KMHX.BH.S.0066.000000T0000Z-240920T0000Z/
Northern Outer Banks-Hatteras Island-
324 PM EDT Thu Sep 19 2024
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SUNDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...For the Coastal Flood Advisory, 1 to 2 feet of
inundation above ground level in low-lying areas near
shorelines and tidal waterways. For the Beach Hazards
Statement, dangerous rip currents.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Coastal Flood Advisory, until 10 AM EDT Sunday.
For the Beach Hazards Statement, until 8 PM EDT this evening.
* IMPACTS...Up to 2 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways
resulting in an elevated threat of property damage, mainly
around the times of high tide. Rip currents can sweep even the
best swimmers away from shore into deeper water.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 3 PM Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 PM 5.6 1.9 1.4 4 Minor
20/10 AM 6.3 2.6 1.5 3 Moderate
20/10 PM 5.8 2.1 1.8 3-4 Minor
21/10 AM 6.4 2.7 1.8 4 Moderate
21/11 PM 5.6 1.9 1.9 4 Minor
22/11 AM 6.6 2.9 2.1 4 Major
Oregon Inlet NC
MLLW Categories - Minor 3.0 ft, Moderate 4.5 ft, Major 5.5 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 PM 2.5 1.9 1.1 1 None
20/10 AM 2.7 2.1 1.1 1 None
20/11 PM 2.6 2.0 1.3 1 None
21/11 AM 2.8 2.2 1.3 1 None
21/11 PM 2.6 2.0 1.3 1 None
22/12 PM 3.1 2.5 1.6 2 Minor
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 PM 2.1 0.9 1.5 1 None
20/10 AM 2.2 1.0 1.4 1-2 None
20/11 PM 2.2 1.0 1.5 2 None
21/11 AM 2.4 1.2 1.6 2 None
22/12 PM 2.7 1.5 1.9 2 Minor
&&
$$
NCZ195-196-199-204-200900-
/O.EXT.KMHX.CF.Y.0022.000000T0000Z-240922T1400Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
324 PM EDT Thu Sep 19 2024
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SUNDAY...
* WHAT...One to two feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, and
areas in North Topsail Beach, the lower New River, and
adjacent tidal creeks.
* WHEN...Until 10 AM EDT Sunday.
* IMPACTS...Up to 2 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways
resulting in an elevated threat of property damage, mainly
around the times of high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/10 PM 5.1 -0.7 1.1 1 Minor
20/10 AM 5.6 -0.2 1.1 1 Moderate
20/10 PM 5.0 -0.8 1.2 1 Minor
21/11 AM 5.8 0.0 1.4 1 Moderate
21/11 PM 4.9 -0.9 1.3 1 None
22/12 PM 5.6 -0.2 1.3 1 Moderate
Ocracoke Inlet NC
MLLW Categories - Minor 3.0 ft, Moderate 4.0 ft, Major 5.5 ft
MHHW Categories - Minor 1.9 ft, Moderate 2.9 ft, Major 4.4 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 PM 2.5 1.4 1.4 1 None
20/10 AM 2.8 1.7 1.5 1 None
20/10 PM 2.6 1.5 1.6 1-2 None
21/11 AM 3.0 1.9 1.7 1 Minor
21/11 PM 2.7 1.6 1.7 2 None
22/12 PM 3.1 2.0 1.8 2 Minor
&&
$$409
WHUS42 KMHX 200005
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
805 PM EDT Thu Sep 19 2024
NCZ203-205-201215-
/O.EXP.KMHX.BH.S.0066.000000T0000Z-240920T0000Z/
/O.CON.KMHX.CF.Y.0023.000000T0000Z-240922T1400Z/
Northern Outer Banks-Hatteras Island-
805 PM EDT Thu Sep 19 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...
* WHAT...1 to 2 feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Areas along the beaches, Albemarle, Croatan, and Roanoke
Sounds, Kitty Hawk Bay, Pamlico Sound, and adjacent tidal
creeks.
* WHEN...Until 10 AM EDT Sunday.
* IMPACTS...Up to 2 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways
resulting in an elevated threat of property damage, mainly
around the times of high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 PM 5.6 1.9 1.4 4 Minor
20/10 AM 6.3 2.6 1.5 3 Moderate
20/10 PM 5.8 2.1 1.8 3-4 Minor
21/10 AM 6.4 2.7 1.8 4 Moderate
21/11 PM 5.6 1.9 1.9 4 Minor
22/11 AM 6.6 2.9 2.1 4 Major
Oregon Inlet NC
MLLW Categories - Minor 3.0 ft, Moderate 4.5 ft, Major 5.5 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 PM 2.5 1.9 1.1 1 None
20/10 AM 2.7 2.1 1.1 1 None
20/11 PM 2.6 2.0 1.3 1 None
21/11 AM 2.8 2.2 1.3 1 None
21/11 PM 2.6 2.0 1.3 1 None
22/12 PM 3.1 2.5 1.6 2 Minor
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 PM 2.1 0.9 1.5 1 None
20/10 AM 2.2 1.0 1.4 1-2 None
20/11 PM 2.2 1.0 1.5 2 None
21/11 AM 2.4 1.2 1.6 2 None
22/12 PM 2.7 1.5 1.9 2 Minor
&&
$$
NCZ195-196-199-204-201215-
/O.CON.KMHX.CF.Y.0022.000000T0000Z-240922T1400Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
805 PM EDT Thu Sep 19 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...
* WHAT...1 to 2 feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Areas in North Topsail Beach, along the lower New River,
White Oak River, Bogue and Core Sounds, areas along the
beaches, Pamlico Sound, and adjacent tidal creeks.
* WHEN...Until 10 AM EDT Sunday.
* IMPACTS...Up to 2 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways
resulting in an elevated threat of property damage, mainly
around the times of high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/10 PM 5.1 -0.7 1.1 1 Minor
20/10 AM 5.6 -0.2 1.1 1 Moderate
20/10 PM 5.0 -0.8 1.2 1 Minor
21/11 AM 5.8 0.0 1.4 1 Moderate
21/11 PM 4.9 -0.9 1.3 1 None
22/12 PM 5.6 -0.2 1.3 1 Moderate
Ocracoke Inlet NC
MLLW Categories - Minor 3.0 ft, Moderate 4.0 ft, Major 5.5 ft
MHHW Categories - Minor 1.9 ft, Moderate 2.9 ft, Major 4.4 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
19/09 PM 2.5 1.4 1.4 1 None
20/10 AM 2.8 1.7 1.5 1 None
20/10 PM 2.6 1.5 1.6 1-2 None
21/11 AM 3.0 1.9 1.7 1 Minor
21/11 PM 2.7 1.6 1.7 2 None
22/12 PM 3.1 2.0 1.8 2 Minor
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 19, 3:56 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 19, 3:56 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
356 AM EDT Thu Sep 19 2024
.SYNOPSIS...
Upper level low pressure cross the region today producing
unsettled conditions across eastern NC. High pressure will then
build over the area over the weekend into early next week with
mostly fair weather conditions expected.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 300 AM Thursday...The persistent eastern upper trough
will finally move east and across eastern NC today into tonight.
While the initial surface cold front will sweep south of the
area this morning, substantial moisture will be left in it's
wake across eastern NC today. The upper trough crossing, diurnal
heating and dewpoints around 70F will produce decent
instability with MLCAPES ~1500 J/kg. This will result in
scattered to numerous showers and thunderstorms developing
across the area, especially this afternoon into early this
evening. With PW values forecast in excess of 1.75", torrential
downpours will be the main threat as shear appears to weak to
support organized severe thunderstorms. Coverage will be
greatest east of Highway 17 and south of Highway 264. While we
are not expecting widespread flooding with this system the
heaviest amounts are forecast to occur along the immediate coast
south of Hatteras, in an area which is saturated from the heavy
rains of the past 7 days. The CAM's are indicating local
amounts of 2+" which could produce local flooding issues along
the coast.
Widespread low clouds will tend to be persistent today and may
take until early afternoon before briefly dissipating and
allowing some peaks of the sun later this afternoon.
Highs will be in the upper 70s to lower 80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As of 300 AM Thursday...Showers and thunderstorms will be
ongoing in the early evening, especially along the coast. The
activity will begin to weaken rapidly after 00Z with the loss of
heating. Expecting any residual shower activity to dissipate
around midnight. Guidance is indicating the potential for
widespread low clouds and areas of fog to develop after midnight
as the low levels remain fairly moist. Lows will be in the mid
to upper 60s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 330 AM Thursday...Mid/upper level trough moves offshore
Friday and ridging starts building in through the weekend as a
low spins up offshore to our northeast, gradually shifting to
our east. Seasonable (or just below) temps through the period
and generally dry through Tuesday.
Friday:
Mid/upper level trough starts moving offshore to the east Friday
PM as high pressure starts moving in. Decreased forcing and a
drop in PWATs will bring partly cloudy skies and generally dry
conditions. Some hi-res guidance is trying to show a few
isolated showers along the coastal plain in the evening Friday,
but kept mentionable PoPs out of the forecast for now with
decreased forcing and a drop in PWATs keeping the environment
more unfavorable for precip. Low continues meandering off the
delmarva/NJ coast.
The Weekend:
Dry conditions expected to start the weekend as ridging takes
over ENC. Low off the delmarva/NJ coast starts shifting south,
but there is still some model uncertainty on the strength of the
low and how close to us it reaches. Regardless it will be too
far away for any substantial impacts, but it could produce gusts
of 20-25 mph for OBX and some showers along and east of hwy 17
along a shortwave. This low could also produce high swell
impacting OBX beaches. See TIDES/COASTAL FLOODING section for
more information.
Monday-Wednesday:
Ridging and dry conditions continue through Wednesday. The high
over the SE starts weakening and a low trekking across the
great lakes region brings higher chances of rain to end the
week.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM /through Tonight/...
As of 300 AM Thursday...Widespread LIFR to IFR conditions will
occur through late this morning mainly in low clouds. Ceilings
are forecast to lift to MVFR from late morning through early
afternoon followed by a potentially brief period of VFR
conditions from late afternoon through the evening. Scattered
to9 numerous showers and thunderstorms will occur this afternoon
into early evening. Guidance is again indicating a period of
sub VFR conditions developing after midnight mainly in low
stratus clouds with ceilings lowering to IFR levels.
LONG TERM /Friday through Monday/...
As of 345 AM Thursday...VFR conditions expected through the long
term, although Saturday morning could see some fog as skies
clear and winds calm.
&&
.MARINE...
SHORT TERM /Through Tonight/...
As of 300 AM Thursday...Outside of scattered to numerous
showers and thunderstorms which will be occurring along and just
off the coast from late this afternoon into this evening,
conditions will be decent for mariners. Winds will be shifting
from W ~10 kt to NE this afternoon increasing to 10-15 kt. NE
winds will continue 10-15 kt tonight. Seas will be 2-4 ft
through tonight across most of the waters with high 3-5 ft seas
expected across the outer central waters.
LONG TERM /Friday through Monday/...
As of 345 AM Thursday...Sustained northerly winds increase to
10-15 kt Friday, near 15 kt Saturday, then 15-20 kt
Sunday/Monday. Winds have trended down a tad Sunday into Monday
morning, and while SCA conditions are likely, chances of gale
force winds have decreased to 10%. The strength of the winds
depends on the position and strength of the low developing
offshore to our northeast, and how strong the ridging pushing in
from the north is. Seas will be 2-4 ft Friday, 3-6 ft Saturday,
4-7 ft Sunday, and 4-9 ft Monday as gusty winds + the low
offshore results in higher swell. Waters off Crystal Coast and
coastal Onslow will be a bit protected from the more easterly
swell courtesy of Cape Lookout, and will be on the lower end of
these wave height ranges.
&&
.TIDES/COASTAL FLOODING...
As of 4 AM Thursday...Coastal flooding will continue to be a
risk given the higher than normal astronomical tide cycle. Coastal
Flood Advisories for all remaining oceanside coastal areas are
currently set to last through Saturday. Increased swell from a
low offshore brings overwash risks late this weekend into early
next week for OBX.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 10 PM EDT Saturday for NCZ195-196-
199-203>205.
Beach Hazards Statement through this evening for NCZ196-
203>205.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...RJ
AVIATION...JME/RJ
MARINE...JME/RJ
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 19, 5:04 AM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 504 AM EDT Thu Sep 19 2024 NCZ205-200915- Hatteras Island- 504 AM EDT Thu Sep 19 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT SATURDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Beach Hazards Statement North of Cape Hatteras. Moderate Rip Current Risk South of Cape Hatteras. High astronomical tides will keep water levels elevated, especially around the times of high tide, with minor flooding impacts likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High astronomical tides will keep water levels elevated, especially around the times of high tide, with minor flooding impacts likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-200915- Ocracoke Island- 504 AM EDT Thu Sep 19 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT SATURDAY... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Moderate Rip Current Risk. High astronomical tides will keep water levels elevated, especially around the times of high tide, with minor flooding impacts likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High astronomical tides will keep water levels elevated, especially around the times of high tide, with minor flooding impacts likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-200915- Northern Outer Banks- 504 AM EDT Thu Sep 19 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT SATURDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Beach Hazards Statement. High astronomical tides will keep water levels elevated, especially around the times of high tide, with minor flooding impacts likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High astronomical tides will keep water levels elevated, especially around the times of high tide, with minor flooding impacts likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090-091-094-193-200915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Pamlico-Northern Craven- 504 AM EDT Thu Sep 19 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ092-194-198-200915- Jones-Southern Craven-Inland Onslow- 504 AM EDT Thu Sep 19 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Heavy rainfall this afternoon and evening over saturated soils from recent rainfall could result in flooding of low- lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-200915- West Carteret-East Carteret-Coastal Onslow- 504 AM EDT Thu Sep 19 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT SATURDAY... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Moderate Rip Current Risk. Heavy rainfall this afternoon and evening over saturated soils from recent rainfall could result in flooding of low- lying and poor drainage areas. High astronomical tides will keep water levels elevated, especially around the times of high tide, with minor flooding impacts likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High astronomical tides will keep water levels elevated, especially around the times of high tide, with minor flooding impacts likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 11:06 PM EDT | River Flood Warning | MHX | Greene, Lenoir, Pitt | 4 days |
| Sep 19, 8:48 AM EDT | Areal Flood Advisory | MHX | Martin | 110 min |
| Sep 19, 3:01 PM EDT | Areal Flood Advisory | MHX | Pamlico | 3 hr |
| Sep 19, 3:04 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Jones, Onslow | 3 hr |
| Sep 19, 3:15 PM EDT | Small Craft Advisory | MHX | 9 days | |
| Sep 19, 3:16 PM EDT | Special Weather Statement | MHX | Carteret | 44 min |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.